Alert archive / Arkansas / Tornado Warnings in 2017

Tornado Warning 44, NWS Little Rock, AR

May 11, 2017Baxter County, Marion County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 11, 2017, 4:15 PM CDT for Baxter County, Marion County, Arkansas. It was in force for 30 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2017, 4:15 PM CDT (21:15 UTC)
Expired
May 11, 2017, 4:45 PM CDT
In force
30 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Baxter County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 4:30 PM CDTHAIL 2.53 W Bull Shoals, ARSEVERAL CARS WERE DENTED AND SHINGLES WERE DAMAGED ON SOME HOMES.
May 11, 4:32 PM CDTHAIL 4Bull Shoals, AR
May 11, 4:35 PM CDTHAIL 1Bull Shoals, AR
May 11, 4:37 PM CDTHAIL 2.5Bull Shoals, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 3:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

547 
WFUS54 KLZK 112115
TORLZK
ARC005-089-112145-
/O.NEW.KLZK.TO.W.0044.170511T2115Z-170511T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
415 PM CDT THU MAY 11 2017

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Central Marion County in north central Arkansas...
  Northwestern Baxter County in north central Arkansas...

* Until 445 PM CDT
    
* At 414 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Lakeway, or 7 miles northwest of Yellville, moving
  east at 30 mph.

  HAZARD...Tornado and tennis ball size hail. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Bull Shoals...                    Gassville...
  Flippin...                        Lakeview in Baxter County...
  Lakeway...                        Bull Shoals State Park...
  Dodd City...                      Ozark Regional Airport...
  Cotter...                         Fairview in Marion County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3628 9280 3636 9282 3646 9249 3627 9245
TIME...MOT...LOC 2114Z 263DEG 28KT 3633 9274 

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

226
1 follow-up statement
004 
WWUS54 KLZK 112125
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
425 PM CDT THU MAY 11 2017

ARC005-089-112145-
/O.CON.KLZK.TO.W.0044.000000T0000Z-170511T2145Z/
Marion AR-Baxter AR-
425 PM CDT THU MAY 11 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTH
CENTRAL MARION AND NORTHWESTERN BAXTER COUNTIES...
    
At 425 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bull Shoals State Park, or near Bull Shoals, moving
east at 30 mph.

HAZARD...Tornado and golf ball size hail. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Bull Shoals...                    Lakeview in Baxter County...
Bull Shoals State Park...         Ozark Regional Airport...
Fairview in Marion County...      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3631 9269 3637 9271 3646 9249 3631 9247
TIME...MOT...LOC 2125Z 263DEG 28KT 3634 9263 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

226

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 11, 3:35 PM CDT, 40 minutes earlier.

Area forecast discussion, May 11, 3:35 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
335 PM CDT Thu May 11 2017

.Short Term...Tonight through Saturday

Upper low was centered ovr NWRN OK this aftn, resulting in a
persistent SW flow aloft acrs AR. Have seen convection expand acrs
ERN OK and NW AR in advance of the upr support. Additional activity
has also started to form over NERN TX into SRN AR, ahead of an upr
impulse rotating arnd the main upr low. Even with plenty of cloud
cover, mid aftn temps range from the mid 70s to the mid 80s.

The model solutions rmn in overall good agreement with fcst trends
thru the short term. Convection wl cont to expand in areal coverage
fm W to E ovr AR heading into tngt. Still looking at the potential
for some strong/svr storms early in the fcst pd, especially where
better daytime heating has occurred. 18z special RAOB from LZK indcs
SBCAPE arnd 2200 j/kg. Wind fields are rather weak/low shear with
large hail and damaging winds being the main concern tngt.

Still looking at a general 1/2 to 1 1/2 inches of total rainfall
acrs the FA thru Fri, with main axis of heavier rain still expected
ovr SERN AR. Due to the progressive nature of this first round of
rainfall thru tngt, the FF potential does not appear very high and
wl not issue any headlines.

The aforementioned upr low is still progged to eventually work EWD
acrs AR Fri and early Fri ngt. Moisture/lift assocd with this
feature wl produce good chances of showers and some thunder on Fri.
Rain chcs wl diminish fm the NW late Fri and early Fri evening as
the system shifts away fm the area. Drier and slightly cooler conds
wl return heading into the weekend.
&&

.Long Term...Saturday Night through Thursday

A ridge of high pressure will build over Arkansas from the Plains in
the extended period. The high will then park over the southeast
United States, and will hold a storm system and front to our west
for several days.

For much of the period, it will be dry and warm. Above average
temperatures are in the forecast. Finally have scattered showers and
thunderstorms building into the state from the west Wednesday and
Thursday. This may be too fast.

The incoming storm system is rather large, and there will be plenty
of moisture available when it eventually gets here. Given this, we
may be looking at a heavy rain event as the period ends or just
after the period. The timing is in question due to the
aforementioned ridge.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...44 / Long Term...46
Hazardous weather outlook, May 11, 5:00 AM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Thu May 11 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
500 AM CDT Thu May 11 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A storm system in the southern plains will be moving towards the
state today with scattered showers and thunderstorms increasing as
the day progresses.

The associated cold front will enter the western part of the state
this afternoon. A line of showers and thunderstorms is expected to
develop along the boundary as it crosses the state through the
evening hours. Some of the storms could be strong to possibly severe
with large hail and damaging winds will be the primary concern.

A general inch to an inch and a half of rain is expected with this
system. Some locally heavy rainfall may also be seen.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Some lingering chances for thunderstorms will remain in the forecast
for Friday as an upper level system moves over the state. While the
overall threat for severe weather will remain low...an isolated
strong to severe thunderstorms may still be possible. The primary
threat with any of these storms on Friday will be large hail.
Otherwise...expect the threat for organized severe weather to remain
low through the middle of next week.
.Spotter Information Statement...

Spotter activation may be needed Thursday afternoon to evening.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56/59

In the hours before

Local storm report, May 11, 3:27 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
327 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             CAULKSVILLE             35.30N  93.86W
05/11/2017  E1.25 INCH       LOGAN              AR   PUBLIC

&&

EVENT NUMBER LZK1700170

JBH
Local storm report, May 11, 3:30 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             3 NE CAUTHRON           35.20N  93.83W
05/11/2017  E2.75 INCH       LOGAN              AR   TRAINED SPOTTER

            BASEBALL SIZE HAIL REPORTED WEST OF PARIS... AR

&&

EVENT NUMBER LZK1700171

CROSS
Special weather statement, May 11, 3:31 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
331 PM CDT THU MAY 11 2017

ARZ006-015-112100-
Fulton AR-Izard AR-
331 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IZARD...CENTRAL
FULTON AND NORTHWESTERN SHARP COUNTIES UNTIL 400 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oxford, or 10 miles south of Salem in Fulton County, moving northeast
at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Cherokee Village...               Salem in Fulton County...
Horseshoe Bend...                 Oxford...
Franklin...                       Agnos...
Heart...                          Morriston...
Glencoe...                        Fryatt...
Violet Hill...                    Kittle...
Wheeling...                       Union...
Saddle...                         Larkin...
Salem Airport...                  Wiseman...
Camp...                           Saddler Falls...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
north central Arkansas.

LAT...LON 3636 9146 3633 9150 3634 9156 3630 9156
      3625 9163 3625 9168 3622 9169 3611 9186
      3624 9202 3650 9176 3650 9163
TIME...MOT...LOC 2031Z 225DEG 24KT 3623 9188

226
Local storm report, May 11, 3:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             OMAHA                   36.45N  93.19W
05/11/2017  M2.75 INCH       BOONE              AR   BROADCAST MEDIA

&&

EVENT NUMBER LZK1700172

JBH
Local storm report, May 11, 4:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
401 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             CAVE CITY               35.94N  91.55W
05/11/2017  M1.00 INCH       SHARP              AR   BROADCAST MEDIA

&&

EVENT NUMBER LZK1700173

CROSS
Local storm report, May 11, 4:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
413 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             OXFORD                  36.22N  91.93W
05/11/2017  E1.00 INCH       IZARD              AR   PUBLIC

&&

EVENT NUMBER LZK1700174

CROSS

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:22 PM CDTSpecial Weather StatementLZKBoone23 min
May 11, 2:37 PM CDTSevere Thunderstorm WarningLZKBoone23 min
May 11, 2:58 PM CDTSevere Thunderstorm WarningLZKBoone32 min
May 11, 3:04 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan56 min
May 11, 3:18 PM CDTSpecial Weather StatementLZKIndependence57 min
May 11, 3:31 PM CDTSpecial Weather StatementLZKFulton29 min
May 11, 3:36 PM CDTSevere Thunderstorm WarningLZKFulton, Izard39 min
May 11, 3:36 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan39 min
May 11, 3:43 PM CDTSevere Thunderstorm WarningLZKIndependence, Sharp47 min
May 11, 3:59 PM CDTSevere Thunderstorm WarningLZKMarion46 min
May 11, 4:04 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Stone41 min
May 11, 4:31 PM CDTFlash Flood WarningLZKJohnson, Logan, Pope2 hr
May 11, 4:35 PM CDTSpecial Weather StatementLZKPope, Van Buren40 min
May 11, 4:36 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion39 min
May 11, 4:38 PM CDTSevere Thunderstorm WarningLZKIzard, Sharp19 min
May 11, 4:45 PM CDTSevere Thunderstorm WarningLZKSharp30 min
May 11, 5:24 PM CDTSevere Thunderstorm WarningLZKIzard, Sharp51 min
May 11, 5:38 PM CDTSpecial Weather StatementLZKFulton, Sharp52 min
May 11, 6:23 PM CDTSpecial Weather StatementLZKFaulkner52 min

Nearby

Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.